Antipsychotic Medication and QT Prolongation
The QT interval represents ventricular depolarisation and repolarisation. Prolongation of this interval can lead to life-threatening complications. These can include arrhythmias such as Torsades de Pointes and Ventricular Fibrillation, which may ultimately lead to death. Many risk factors have been identified in prolonging the QT interval, one of which is medication commonly used in the treatment of Psychiatric ailments. This article describes Antipsychotic drugs causing prolonged QT interval and the possible underlying mechanisms alongside the current best practice on the management of this potentially fatal complication.
How to cite this:Chohan PS, Mittal R, Javed A. Antipsychotic Medication and QT Prolongation. Pak J Med Sci 2015;31(5):1269-1271. doi: http://dx.doi.org/10.12669/pjms.315.8998
This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/3.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
- There are currently no refbacks.